MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX EXTRA SHAFT ASSY; INSTRUMENTS, DENTAL HAND
Model Number 663016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that automatrix extra shaft assy broke during use in patient's mouth.Broken parts were retrieved, no injury occurred.
 
Additional Manufacturer Narrative
On 8-2-2023: returned product; only the tip of the flexshaft assembly which has broken off from the rest of the assembly presumably due to coil deformation/weld failure.The date code of the flexshaft assembly could not be identified.No batch information provided in case therefore no dhr or retain evaluation can be conducted.

Brand Name
AUTOMATRIX EXTRA SHAFT ASSY
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17216452
Report Number2515379-2023-00084
Device Sequence Number2985645
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number663016
Device Catalogue Number663016
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/27/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown